Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 337, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 6, 2008, 3:40 PM CDT for Burt County, Thurston County, Nebraska; Monona County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 6, 2008, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Monona County, IA, Burt County, NE, Thurston County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2155 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:06 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 6, 3:06 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 306 PM CDT SUN JUL 6 2008 .DISCUSSION... TIMING AND LOCATION OF CONVECTION WILL BE THE PRIMARY CONCERNS OVER THE NEXT FEW DAYS. WATER VAPOR LOOP EARLY THIS AFTERNOON SHOWED A DECENT SHORTWAVE TROUGH MOVING ENEWD FROM THE WRN HIGH PLAINS. HIGH PRESSURE ALOFT WAS CENTERED OVER WRN OK. STRONGEST MID TROPOSPHERIC FLOW WAS OVER THE FAR NRN U.S. AND SRN CANADA...BUT THERE WAS A DECENT FEED OF MOISTURE COMING UP FROM THE SWRN U.S. INTO THE CNTRL PLAINS. SURFACE ANALYSIS SHOWED A FRONTAL BOUNDARY EXTENDING FROM WRN WI THROUGH OUR AREA INTO WRN KS. ALTHOUGH THERE IS POTENTIAL FOR SOME STORMS IN THE SRN PART OF THE FORECAST AREA TONIGHT...EXPECT NRN ZONES TO HAVE THE MOST COVERAGE AND HEAVIEST QPF. FRONT WILL PROBABLY STALL OVER US TONIGHT...WITH LOW LEVEL JET DEVELOPING AND MOST LIKELY CAUSING BEST LIFT TO OCCUR NORTH OF THE SURFACE FRONT AND NORTH OF THE FRONT ALOFT. COVERAGE SHOULD DECREASE VERY LATE TONIGHT AS THE LOW LEVEL JET VEERS AND ACTIVITY SHIFTS MORE TOWARD NRN AND CNTRL IA. EXPECT LOWS IN THE UPPER 60S NORTH AND LOWER 70S SOUTH. ON MONDAY...COLD FRONT WILL PUSH INTO THE AREA FROM THE NW DURING THE DAY. KEPT LIKELY POPS GOING FOR MOST OF NERN NE. THE STRONGEST ACTIVITY SHOULD BE ALONG OR BEHIND THE FRONT. THIS WILL PROBABLY STAY JUST WEST OF OMAHA AND LINCOLN UNTIL EVENING...BUT KEPT POPS IN THE CHANCE RANGE FOR THE AFTERNOON. EXPECT THAT THE BOUNDARY WILL CONTINUE TO PUSH SEWD MONDAY NIGHT...WITH POPS DECREASING FROM NW TO SE DURING THE NIGHT. KEPT A SLIGHT CHANCE FOR TSTMS IN THE SRN ZONES ON TUESDAY. HIGHS MONDAY SHOULD BE AROUND 90 TO 95 AHEAD OF THE FRONT...BUT PROBABLY MID AND UPPER 80S IN NERN NE... DUE TO MORE CLOUDS AND PCPN. EXPECT LOWS MONDAY NIGHT TO RANGE FROM MID 60S IN NERN NE TO AROUND 70 IN SERN NE AND SWRN IA. DID NOT MENTION ANY PCPN TUESDAY NIGHT THROUGH SATURDAY...BUT THAT WILL LIKELY NEED ADJUSTMENT LATER. MODELS SHOW 500 MB FLOW FROM THE W/NW AT MID WEEK BECOMING ZONAL BY THURSDAY. 12Z GFS AND 00Z ECMWF WERE NOT IN VERY GOOD AGREEMENT LATER IN THE WEEK. 12Z GFS BROUGHT A CLOSED LOW QUICKLY EWD ACROSS SRN CANADA. 00Z ECMWF HAD THE SAME FEATURE...BUT WAS SLIGHTLY SLOWER AND ALSO DEVELOPED A CLOSED LOW OVER THE PACIFIC NW. 12Z ECMWF DID NOT HAVE THE CLOSED LOW OVER THE PACIFIC NW...BUT IT DID HAVE A TROUGH FROM WRN CANADA INTO NRN CA AND NV. AT SOME POINT NEXT WEEKEND...IT SEEMS THERE WILL BE A DECENT SHOT FOR TSTMS. FOR NOW...JUST WENT WITH A SLIGHT CHANCE IN THE NORTH SATURDAY NIGHT AND SUNDAY. WILL WAIT FOR MORE MODEL CONSISTENCY BEFORE GOING ANYTHING HIGHER THAN A SLIGHT CHANCE. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK. A COLD FRONT WILL MOVE ACROSS THE TAF SITES LATER THIS EVNG/TNGT...BRINGING POTENTIAL FOR TSRA AS WELL AS TRICKY WIND SHIFT ISSUES. HAVE INCLUDED TEMPO THIS EVNG AT ALL SITES FOR TSRA...BUT POTENTIAL FOR SEVERE TSRA IS THERE...WITH HIGH WINDS A PRIMARY THREAT. FOR NOW...DROPPED CONDITIONS TO MVFR AT WORST...THOUGH SOME PERIOD OF IFR CONDITIONS IS NOT OUT OF THE QUESTION. KEPT MENTION OF TSRA OUT OF TNGT AFTER ACTIVITY PASSES THIS EVNG...WITH CB MENTIONED...DUE TO UNCERTAINTY IN ANY GIVEN LOCATION. DID HOLD ONTO SHRA AT KOFK THROUGH THE NT WHERE RAIN/TSRA IS EXPECTED TO LINGER LONGEST...BUT FOR NOW...ENDED KOMA/KLNK SHRA MUCH EARLIER. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...MAYES
Hazardous weather outlook, Jul 6, 12:01 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1201 PM CDT SUN JUL 6 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-070715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1201 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PARTS OF EASTERN NEBRASKA AND WESTERN IOWA FROM THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONTMOVES IN FROM THE NORTHWEST. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE SLOWER MOVING AND WILL PRODUCE HEAVY RAIN...AND LOCALIZED FLOODING IS POSSIBLE IF STORMS DO TRACK REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT AS A COLD FRONT CONTINUES TO PUSH SOUTH THROUGH THE MISSOURI RIVER VALLEY. WARM AND HUMID AIR SOUTH OF THE FRONT WILL PROVIDE INSTABILITY TO HELP THUNDERSTORMS DEVELOP AS THE FRONT MOVES THROUGH. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN ARE THE PRIMARY THREATS. THUNDERSTORMS MAY LINGER OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. MAYES
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 44 min |
| Jul 6, 3:04 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 41 min |
| Jul 6, 3:33 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 27 min |
| Jul 6, 3:54 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 36 min |
| Jul 6, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 16 min |
| Jul 6, 4:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 49 min |
| Jul 6, 4:53 PM CDT | Flash Flood Warning | OAX | Burt, Thurston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.